Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 3, NWS Omaha, NE

January 26, 200621 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Jan 26, 2006, 3:13 AM CST for 21 counties in Nebraska; Monona County, Iowa. It took effect at Jan 26, 2006, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2006, 3:13 AM CST (09:13 UTC)
In effect from
Jan 26, 2006, 10:00 AM CST
Expired
Jan 26, 2006, 6:00 PM CST
In force
8 hr
Issued by
NWS Omaha, NE
All 22 counties

Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2195 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 260913
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
313 AM CST THU JAN 26 2006

...STRONG SOUTHERLY WINDS EXPECTED TODAY...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER THE WESTERN DAKOTAS WILL
PRODUCE SOUTHERLY WINDS OVER 30 MPH...WITH SOME GUSTS TO 45
MPH...ACROSS PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA THIS
AFTERNOON.

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-261715-
/O.NEW.KOAX.WI.Y.0003.060126T1600Z-060127T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY...
BEATRICE
313 AM CST THU JAN 26 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE
MORNING...WITH WIND GUSTS TO 45 MPH EXPECTED THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...THE HIGH
WINDS AND EXTREMELY DRY VEGETATION WILL PRODUCE CONDITIONS
CONDUCIVE FOR SMALL GRASS FIRES TO QUICKLY BECOME UNCONTROLLABLE.
OUTSIDE BURNING IS DISCOURAGED...AND EXTRA CAUTION SHOULD BE USED
WITH THE DISPOSAL OF SMOKING MATERIALS.

$$


DERGAN
3 follow-up statements
000 
WWUS73 KOAX 261614
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1014 AM CST THU JAN 26 2006

...STRONG SOUTHERLY WINDS TODAY...

.A LOW PRESSURE SYSTEM OVER THE WESTERN DAKOTAS WILL PRODUCE
SOUTHERLY WINDS OVER 30 MPH...WITH SOME GUSTS TO 45 MPH...ACROSS
PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA THIS AFTERNOON.

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-262200-
/O.CON.KOAX.WI.Y.0003.000000T0000Z-060127T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY...
BEATRICE
1014 AM CST THU JAN 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS HAD INCREASED TO 20 TO 30 MPH AT MID MORNING AND ARE
EXPECTED TO REACH 25 TO 35 MPH BY NOON. WINDY CONDITIONS WILL
CONTINUE THROUGH THE AFTERNOON ACROSS THE AREA WITH WIND GUSTS TO
45 MPH AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...
THE HIGH WINDS AND EXTREMELY DRY VEGETATION WILL PRODUCE
CONDITIONS CONDUCIVE FOR SMALL GRASS FIRES TO QUICKLY BECOME
UNCONTROLLABLE. OUTSIDE BURNING IS DISCOURAGED...AND EXTRA
CAUTION SHOULD BE USED WITH THE DISPOSAL OF SMOKING MATERIALS.

$$

FOBERT
000 
WWUS73 KOAX 262139
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
339 PM CST THU JAN 26 2006

...STRONG SOUTHERLY WINDS THROUGH THE REMAINDER OF THE AFTERNOON...

.LOW PRESSURE OVER THE NORTHERN PLAINS WILL PRODUCE SOUTHERLY
WINDS OVER 30 MPH...WITH SOME GUSTS TO AROUND 50 MPH...ACROSS
PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA LATE THIS
AFTERNOON.

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-270000-
/O.CON.KOAX.WI.Y.0003.000000T0000Z-060127T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY...
BEATRICE
339 PM CST THU JAN 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS 25 TO 35 MPH WILL CONTINUE ACROSS THE AREA THROUGH THE
REMAINDER OF THE AFTERNOON. WIND GUSTS BETWEEN 40 AND 50 MPH ARE
LIKELY AT TIMES THROUGH 500 PM...THEN GRADUALLY DIMINISH
THEREAFTER. TEKAMAH REPORTED A WIND GUST TO 52 MPH AND NORFOLK A
GUST OF 51 MPH BETWEEN 230 AND 300 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...
THE HIGH WINDS AND EXTREMELY DRY VEGETATION WILL PRODUCE
CONDITIONS CONDUCIVE FOR SMALL GRASS FIRES TO QUICKLY BECOME
UNCONTROLLABLE. OUTSIDE BURNING IS DISCOURAGED...AND EXTRA
CAUTION SHOULD BE USED WITH THE DISPOSAL OF SMOKING MATERIALS.

$$

FOBERT
000 
WWUS73 KOAX 270000
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
600 PM CST THU JAN 26 2006


IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-
089-270100-
/O.EXP.KOAX.WI.Y.0003.000000T0000Z-060127T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY...
BEATRICE
600 PM CST THU JAN 26 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. STRONG
SOUTH WINDS SHOULD CONTINUE TO GRADUALLY DECREASE ACROSS EASTERN
NEBRASKA AND PARTS OF WEST CENTRAL IOWA TONIGHT. HOWEVER...
SUSTAINED WINDS OF 25 MPH WITH GUSTS OF 35 MPH OR SO CAN BE
EXPECTED THIS EVENING.

$$

CHERMOK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:06 AM CST, 7 minutes earlier.

Area forecast discussion, Jan 26, 3:06 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
306 AM CST THU JAN 26 2006

.DISCUSSION...

SYNOPSIS...00Z SUBJECTIVE UPPR AIR ANLYS INDCD CUTT-OFF LO WAS
EJECTING NEWD THRU WRN AZ ASSOCIATED WITH A 110 M H5 HEIGHT FALL
AT KFGZ. WIDESPREAD HEIGHT FALLS WERE ALSO NOTED OVR THE PAC NW
ASSOCIATED WITH A STG TROF IN THE GULF OF ALASKA. DOWNSTRM FM
THESE TWO FEATURES...A RIDGE EXTENDD FM ERN MT SWD INTO CNTRL TX.
AT H85 RIDGE WAS CNTRD OVR ERN OK/NE TX WITH THE A TROF DVLPNG FM
WRN SD INTO ERN CO. LITTLE IF ANY MOISTURE WAS SEE AT BOTH H85 OR
H7 AT 00Z. 08Z OBJECTIVE MSAS ANLYS INDCD LO OVR NE CO WITH LEE
TROF SWD INTO ERN NM.

FORECAST...A WARM AND WINDY DAY IS IN STORE FOR THE CWA. CIRRUS IS
EXPECTED TO CONT TO SPILL OVR THE RIDGE...BUT OTHERWISE BETTER
MOISTURE IS NOT EXPECTED UNTIL LATER THIS AFTN. THUS WITH DECENT
MIXING AND THE WARM H85 TMPS CONTINUING HAVE BUMPED TEMPS INTO THE
LOWER AND MID 60S FOR MOST LOCATIONS. THUS WE MAY GET CLOSE TO THE
RECORD OF 64 IN OMAHA...BUT OFK/LNK SEEM FAIRLY SAFE. WITH GOOD
MIXING EXPECTED AND 40 TO 50 KTS AT 925 MB...WILL LIKELY SEE
WINDS ARND ADVISORY CRITERIA. WENT AHEAD AND ISSUED A WND ADVRY
FOR MOST OF ERN NEB...BUT LEFT SW IA OUT WITH A LITTLE LESS
MIXING EXPECTED THERE SEEN IN THE 1000 TO 900 MB LAPSE RATES.
DELAYED THE TIMING OF THE SPRINKLES FOR THE WRN FA UNTIL LATER
THIS AFTN WHEN THE BETTER H5 TO H3 Q-G FORCING MOVES ACRS THE FA.
DID GO WITH A SCHC OF -SHRA FM ALNG THE MO RVR EWD DURING THE ERLY
EVNG WITH FAIRLY DECENT VERTICAL MOTION INDICATED IN TIME HEIGHT
SECTIONS. MOISTURE IS LIMITED...BUT THOUGHT THERE MAY BE A SIGHT
OR TWO WITH MORE THAN A TRACE EVENT. SYSTEM WL EJECT TO THE NE OF
THE AREA TONIGHT...BUT SFC GRADIENT OVR THE CNTRL/SRN CWA EXPECTED
TO RMN. THUS HAVE INCREASE GOING LOWS TO ARND 40 OVR THIS AREA
WHICH WLD BE A RECORD MAX MIN FOR FRI AT OMA/LNK. MODELS ARE A
LITTLE QUICKER WITH THE SYSTEM ON SAT DUE TO LESS DIGGING OF THE
SRN STRM SHRTWV. MOISTURE STILL LOOKS TO STRM NWD FRI NIGHT AHEAD
OF THE SYSTEM WITH BOTH THE NAM/GFS INDICATING +2 H85 DEW POINTS
IN THE SRN CWA. THUS EVEN WITH THE WEAKER DYNAMICS INDICATED BY
THE 00Z MODELS...CHC POPS STILL SEEM REASONABLE. SYSTEM ONCE AGAIN
IS FM THE PAC WITH NO TAP OF ARCTIC AIR WITH IT...AND MDLS
INDICATING BOUNDARY LAYER TMPS TO WARM FOR -SN SAT NIGHT AND HAVE
REMOVED FM FORECAST AND ALSO LIMITED POPS TO SCHC AFTER MIDNIGHT
IN THE ERN CWA WITH THE FASTER MOVEMENT INDICATED BY THE 00Z
MODELS. DID NOT MAKE ANY CHANGES PAST THIS TIME PERIOD...BUT THE
UNCERTAINTY INTO EARLY NEXT WEEK SIGLY INCREASED WITH THE 00Z MDL
RUNS. GFS HAS A SECOND SYSTEM COMING THRU SUN NIGHT AND CLOSING
OFF OVR THE MID MS RVR VALLEY. THIS IS A SIG CONTINUITY CHANGE AND
THUS NO CHANGES WERE MADE SO THE DAY SHIFT CAN TAKE A CLOSER LOOK
AT ENSEMBLE/HPC DATA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR NEZ011-NEZ012-NEZ015-NEZ016-NEZ017-NEZ018-NEZ030-NEZ031-
     NEZ032-NEZ033-NEZ034-NEZ042-NEZ043-NEZ044-NEZ050-NEZ051-
     NEZ065-NEZ066-NEZ078-NEZ088-NEZ089.

IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR IAZ043.

&&

BOUSTEAD
Hazardous weather outlook, Jan 25, 5:14 PM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
514 PM CST WED JAN 25 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-261200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
514 PM CST WED JAN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
BE POSSIBLE THURSDAY. THIS WILL ALSO LEAD TO EXTREME FIRE DANGER
DURING THE DAY THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

A NEW STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS OVER THE
WEEKEND. THERE WILL BE A CHANCE OF SNOW SATURDAY NIGHT AND EARLY
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY.

DEWALD

Nearby

Wind Advisories in Nebraska, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.